MAUDE Adverse Event Report: APOLLO CORPORATION APOLLO WHIRLPOOL BATH; BATH CHAIR

APOLLO CORPORATION APOLLO WHIRLPOOL BATH; BATH CHAIR
Model Number 6000
Health Effect - Clinical Codes Bruise/Contusion (1754); Fall (1848); Laceration(s) (1946)
Date of Event 10/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An apollo representative was sent on site to investigate the incident and provide additional training to facility staff.Through inspection and testing of the device, it was found that the device and all of its safety mechanisms were functioning correctly.Although the incident couldn't be reproduced under proper usage conditions, it was found that the event could be reproduced if the chair (upper transfer device) was not pulled completely forward and into the locking mechanism as per the instruction sheet, operating manual, and device warning sticker.This would indicate that the event resulted from the chair not being pulled all the way onto the carrier (lower transfer device) preventing the locking mechanism from engaging.This left the rear wheels of the chair in the tub, while the front wheels were on the carrier.When the transfer system was released from the bathing system and moved away, the rear wheels of the chair dropped between the carrier and the bath tub, resulting in the incident.In addition, it was found that the safety straps were not used at the time of the incident.It was determined that the most appropriate means of preventing a similar incident from occurring again in the future was to conduct additional training with the facility staff.Staff were reminded to ensure the chair is secure before the device is released from the tub.This training was conducted by the apollo representative sent to the facility.Additionally, the facility requested a copy of the transfer instruction sheet that was broken down a bit more to aid in training and referencing.Apollo decided to accommodate this request and take it as an opportunity to improve the document.
 
Event or Problem Description
The incident occurred as the caretaker was removing the resident from the bathing system.The caretaker rolled the chair (upper transfer device), with the resident, out of the tub and onto the carrier (lower transfer device.) at this point the caretaker released the transfer device from the tub.When the transfer device was pulled away from the bathing system, the chair separated from the carrier and the resident and chair fell to the ground.The resident was not secured into the chair with safety straps, but they remained in it throughout the fall.They were taken to the er where they were treated for a laceration on the head that didn't require stitches.The resident had some bruising, but was able to return to (b)(6) extended care.

Brand Name
APOLLO WHIRLPOOL BATH
Common Device Name
BATH CHAIR
Manufacturer (Section D)
APOLLO CORPORATION
450 main street
somerset WI 54025
MDR Report Key7026220
Report Number2182947-2017-00003
Device Sequence Number1132219
Product Code ILJ
UDI-Device Identifier00866595000203
UDI-Public(01)00866595000203(11)161115
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6000
Device Catalogue Number110024
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1